Results 1 to 10 of 10

Thread: Experience with Cymbalta, Zanaflex, Dantrolene, Duloxetine, Ariclaim, Xeristar, Yen

  1. #1
    Senior Member NW-Will's Avatar
    Join Date
    Apr 2008
    Location
    Vancouver WA USA - - Male T4 ASIA B incomplete
    Posts
    1,774

    Experience with Cymbalta, Zanaflex, Dantrolene, Duloxetine, Ariclaim, Xeristar, Yen

    My doctor is prescribing Cymbalta for pain and is talking about trying Zanaflex and Dantrolene.

    Does anyone have experience with these, especially the downsides and how hard it is to get off them?

    And doseages you've ended up on etc.

    I've tried Gabapentin and lyrica, which both worked initially, but then I had to increase the doseage to keep the effect, and of course the side effects increased by the same factor with each doseage increase. Getting off lyrica was to put it bluntly a F#$#ing bitch. Don't want to go through that again with another drug.


    Cymbalta
    Duloxetine (sold under the brand names Cymbalta, Ariclaim, Xeristar, Yentreve, Duzela)
    http://en.wikipedia.org/wiki/Duloxetine

    Zanaflex
    Tizanidine (trade names Zanaflex, Sirdalud)
    http://en.wikipedia.org/wiki/Tizanidine

    Dantrolene
    Dantrolene sodium
    http://en.wikipedia.org/wiki/Dantrolene

  2. #2
    Zanaflex and Dantrium are antispasticity drugs, not drugs for pain management.

    Zanaflex is similar to baclofen, although marketed as less sedating; that has not been our experience.

    Dantrium is an old drug. Some people have reported weakness in normal muscles with this drug, so watch for this. In addition, it can be fairly liver toxic, so liver enzymes should be checked regularly. Due to the high rate of both alcoholism and Hep C in our Veteran population, we don't use it much any more.

    (KLD)

  3. #3
    My neurologist prescribed Cymbalta for pain. It had no perceivable effect (just my experience).

    Cymbalta is expensive. It should not be stopped abruptly. You need to ween off of the drug very slowly. Withdrawal can take some time to stage discontinuation. I have read that some doctors recommend that patients withdraw so slowly that when they reach the very lowest dose of the the capules that the capsules should be taken apart and the "beads" divided into micro doses. The mirco doses should be loaded into gelatin capsules and continue tapering off the drug until the patient is taking just a few "beads" at a time.

    The withdrawal symptoms can include headache, dizziness, sleeping difficulties (including unpleasant and bizzarre nightmares), upset stomach, excessive sweating, irritability, and anxiety.

    I was lucky. After taking Cymbalta for 8 weeks, I tapered off the dosage (I didn't take micro doses), and did not experience side effects.

    All the best,
    GJ
    Last edited by gjnl; 10-23-2012 at 07:06 PM.

  4. #4
    cymbalta made me have extreme nausea, dizziness and I was so tired. I took it three days and could absolutely take no more. I slept for 2 days after the day I quit taking it. The depression and nerve pain were better than whatever that did to me. I couldn't stick with it like they said so those effects would taper off. I was miserable.
    If you can't handle me at my worst, then you sure as hell don't deserve me at my best.


    Sometimes it is easier to widen doors than it is to open minds.

  5. #5
    Senior Member NW-Will's Avatar
    Join Date
    Apr 2008
    Location
    Vancouver WA USA - - Male T4 ASIA B incomplete
    Posts
    1,774
    Thank you for the information.

  6. #6
    nw-will - could you describe why you chose to get off Lyrica? Can you also describe how fast you did it and what you felt? Also I wonder what you used in place of Lyrica as you clearly still had the problem of difficult neuropathic pain.
    Thanks.

  7. #7
    My suicide attempt was while on cymbalta. just sayin. it is a known issue but i would certaily try it it works for some just have someone close monitor your dark side and you as well

    Ket
    Kindly,

    The Ketamine Kitty

    All the tears, all the pain, all the rage through the night (apolgies to the rewrite) RR

    Next time I die make sure I'm gone,
    don't leave 'em nothing to work on JT

    And I ain't nothin but a dream JM

  8. #8
    i would say NO to the dantrium. they had me on 100mg 4x daily. i was a rolling zombie. plus it's really rough on your liver. i got off that stuff and never looked back.

    i've never had any problems with cymbalta or zanaflex, except the zanaflex made me kinda sleepy so i only took it at night.

  9. #9
    Senior Member NW-Will's Avatar
    Join Date
    Apr 2008
    Location
    Vancouver WA USA - - Male T4 ASIA B incomplete
    Posts
    1,774
    Quote Originally Posted by arndog View Post
    nw-will - could you describe why you chose to get off Lyrica? Can you also describe how fast you did it and what you felt? Also I wonder what you used in place of Lyrica as you clearly still had the problem of difficult neuropathic pain.
    Thanks.
    When I started on lyrica, it was a really low dose and seemed to have a small effect with no side effects. The effect decreased and the physician increased the dosage, with an increase in side effects. Again the effect decreased, and the dosage was increased, except now the side effects were growing and this cycle just didn't seem sustainable, the good effects of the lyrica were becoming negligible and I was slowing going back to using oxycodone.

    I decided to stop taking the lyrica.. slowly tapering off .. without noticing the thread on CC about getting off lyrica. After a week it was HELL, and pretty much went through the descriptions on the CC thread. Have to rate it as one of the worst experiences, but eventually I was back to where I started.

    I have found no magic bullet and am still searching.
    The only thing I am continuing to take is Ampyra (4-ap), it doesn't lessen the pain but changes the dynamic of how it feels to me, and for me at least seems to have no real side effects.

  10. #10
    Senior Member NW-Will's Avatar
    Join Date
    Apr 2008
    Location
    Vancouver WA USA - - Male T4 ASIA B incomplete
    Posts
    1,774
    Took Cymbalta for two weeks and had to stop!

    My physician said it was unlikely that my insurance would pay for it, but that was not an issue. It didn't seem to have any perceivable effect on my pain. It did make me completely apathetic, and just not want to get out of bed, like it's not hard enough to get out of bed but seemed to take all my drive away. I also started to feel like a zombie and so fatigued in the head.

    I've stopped taking it for two weeks now, I didn't realize how anxious it was making me feel. It also bought out a lot of dark feelings and thoughts of suicide. After two weeks those feelings seemed to have completely disappeared.

    Getting off it wasn't so much fun, not as bad as lyrica, but still an ordeal, it was as though it stayed in my system for at least a week.


    Quote Originally Posted by gjnl View Post
    My neurologist prescribed Cymbalta for pain. It had no perceivable effect (just my experience).

    Cymbalta is expensive. It should not be stopped abruptly. You need to ween off of the drug very slowly. Withdrawal can take some time to stage discontinuation. I have read that some doctors recommend that patients withdraw so slowly that when they reach the very lowest dose of the the capules that the capsules should be taken apart and the "beads" divided into micro doses. The mirco doses should be loaded into gelatin capsules and continue tapering off the drug until the patient is taking just a few "beads" at a time.

    The withdrawal symptoms can include headache, dizziness, sleeping difficulties (including unpleasant and bizzarre nightmares), upset stomach, excessive sweating, irritability, and anxiety.

    I was lucky. After taking Cymbalta for 8 weeks, I tapered off the dosage (I didn't take micro doses), and did not experience side effects.

    All the best,
    GJ

    Quote Originally Posted by addiesue View Post
    cymbalta made me have extreme nausea, dizziness and I was so tired. I took it three days and could absolutely take no more. I slept for 2 days after the day I quit taking it. The depression and nerve pain were better than whatever that did to me. I couldn't stick with it like they said so those effects would taper off. I was miserable.
    Quote Originally Posted by bollefen View Post
    My suicide attempt was while on cymbalta. just sayin. it is a known issue but i would certaily try it it works for some just have someone close monitor your dark side and you as well

    Ket

Similar Threads

  1. Baclofen vs. Dantrolene??
    By MattGimpin in forum Care
    Replies: 3
    Last Post: 01-08-2009, 04:49 PM
  2. stopping dantrolene
    By bhukari in forum Care
    Replies: 2
    Last Post: 01-07-2007, 04:53 PM
  3. Use of Dantrolene muscle relaxant
    By stano in forum Care
    Replies: 10
    Last Post: 07-17-2006, 07:39 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •